# SDR 99ZZZX365

- Difficulty date: January 4, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N883FL
- Make and model: Cessna 421C
- Aircraft serial: 421C1407
- Engine: Cont GTSIO520N
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Crankcase
- Part number: 643724
- Condition: Cracked
- Location: Lt Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A PHASE 3 INSPECTION, A 1.50 INCH CRACK WAS NOTED ABOVE THE LEFT ENGINE, NR 2 CYLINDER.  PER M90-17, THIS WAS IN A NON-CRITICAL AREA, SO THE CRACK WAS SCRIBE MARKED AND RETURNED TO SERVICE.  DURING THE PHASE 4 INSPECTION, THE CRACK WAS NOTED TO HAVE PROGRESSED BY .50 INCH (BEYOND LIMITS PER M90-17).  SUBMITTER SUGGESTED POSSIBLE CAUSE AS MANUFACTURING DEFECTS.  ENGINE TO BE REMOVED FOR OVERHAUL.
